Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 23, 2011, 8:46 PM EDT for 5 counties in Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 8:46 PM EDT (00:46 UTC)
- Expired
- May 23, 2011, 9:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 32 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 9:01 PM EDT | HAIL 0.88 | 1 N Dryhill, KY | NICKEL SIZE HAIL WAS REPORTED NEAR HELL FOR CERTAIN CREEK NORTH OF DRYHILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
054 WUUS53 KJKL 240046 SVRJKL KYC025-051-131-189-193-240130- /O.NEW.KJKL.SV.W.0156.110524T0046Z-110524T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 846 PM EDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY... EAST CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY... NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY... EXTREME SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY... NORTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 930 PM EDT * AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JACKS CREEK...OR 11 MILES NORTHEAST OF MANCHESTER...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HYDEN...HAZARD...MISTLETOE...WHOOPFLAREA...PANCO...SIZEROCK... HOSEA...VALJEAN...SAUL...THOUSANDSTICKS...SHOAL...KALIOPI... BUCKHORN...BUCKHORN LAKE S.P....DRYHILL...CROCKETTSVILLE... CONFLUENCE...BEECH...GAYS CREEK AND TOULOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3751 8332 3717 8310 3710 8357 3727 8366 TIME...MOT...LOC 0047Z 245DEG 26KT 3723 8356 WIND...HAIL 60MPH 1.50IN $$ GEOGERIAN
3 follow-up statements
428 WWUS53 KJKL 240059 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 859 PM EDT MON MAY 23 2011 KYC025-051-131-189-193-240130- /O.CON.KJKL.SV.W.0156.000000T0000Z-110524T0130Z/ BREATHITT KY-OWSLEY KY-PERRY KY-CLAY KY-LESLIE KY- 859 PM EDT MON MAY 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LESLIE...EAST CENTRAL CLAY...NORTHERN PERRY...EXTREME SOUTHEASTERN OWSLEY AND SOUTH CENTRAL BREATHITT COUNTIES UNTIL 930 PM EDT... AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PANCO...OR 10 MILES NORTHWEST OF HYDEN...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HAZARD...SHOAL...KALIOPI...BUCKHORN...BUCKHORN LAKE S.P.... DRYHILL...CONFLUENCE...BEECH...GAYS CREEK...TOULOUSE...MOSLEY BEND...WOOTON...BUSH BRANCH...ALTRO...KRYPTON...CHAVIES... BARWICK...AVAWAM...WOLF COAL AND FREW. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3716 8352 3726 8359 3751 8332 3717 8310 TIME...MOT...LOC 0059Z 245DEG 26KT 3727 8346 WIND...HAIL 60MPH 1.50IN $$ HAL
217
WWUS53 KJKL 240104
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT MON MAY 23 2011
KYC051-189-240113-
/O.CAN.KJKL.SV.W.0156.000000T0000Z-110524T0130Z/
OWSLEY KY-CLAY KY-
904 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY AND EXTREME
SOUTHEASTERN OWSLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3716 8345 3725 8351 3731 8354 3751 8332
3717 8310
TIME...MOT...LOC 0103Z 245DEG 26KT 3728 8343
$$
KYC025-131-193-240130-
/O.CON.KJKL.SV.W.0156.000000T0000Z-110524T0130Z/
BREATHITT KY-PERRY KY-LESLIE KY-
904 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LESLIE...NORTHERN PERRY AND SOUTH CENTRAL BREATHITT COUNTIES UNTIL
930 PM EDT...
AT 9 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAUL...OR 9 MILES NORTHWEST OF HYDEN...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HAZARD...DRYHILL...CONFLUENCE...BEECH...GAYS CREEK...TOULOUSE...
MOSLEY BEND...WOOTON...BUSH BRANCH...ALTRO...KRYPTON...CHAVIES...
BARWICK...AVAWAM...WOLF COAL...FREW...WHICK...SALDEE...LAMONT AND
COPLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3716 8345 3725 8351 3731 8354 3751 8332
3717 8310
TIME...MOT...LOC 0103Z 245DEG 26KT 3728 8343
WIND...HAIL 60MPH 1.00IN
$$411
WWUS53 KJKL 240128
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT MON MAY 23 2011
KYC025-131-193-240138-
/O.EXP.KJKL.SV.W.0156.000000T0000Z-110524T0130Z/
BREATHITT KY-PERRY KY-LESLIE KY-
928 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LESLIE...NORTHERN
PERRY AND SOUTH CENTRAL BREATHITT COUNTIES WILL EXPIRE AT 930 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3716 8345 3725 8351 3731 8354 3751 8332
3717 8310
TIME...MOT...LOC 0128Z 245DEG 26KT 3736 8322
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:46 PM EDT, 0 minutes earlier.
Area forecast discussion, May 23, 8:46 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 846 PM EDT MON MAY 23 2011 .SHORT TERM...UPDATED MESOSCALE UPDATE... UPDATED THE ZFP TO INCLUDE SVR TSTM WATCH FOR OUR NORTHERN COUNTIES. THE LINE WHICH PROMPTED THE WATHC IS SHOWING AN OVERALL WEAKENING TREND. HOWEVER...ADDITIONAL SVR STORMS HAVE POPPED SOUTH OF THE WATCH AREA. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY NIGHT/ 18Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE OVER NORTHERN LAKE MICHIGAN WITH A COLD FRONT FROM THIS STRETCHED OUT TO THE WEST OF KENTUCKY. THIS LOW CONTINUES TO SUPPORT A SOUTHWEST FLOW OF AIR INTO THE REGION MOISTENING AND WARMING THE BOUNDARY LAYER THROUGHOUT THE OHIO VALLEY. THE DAYTIME HEATING ACROSS EAST KENTUCKY GOT OFF TO A SLOW START DUE TO THE RESIDUAL SHOWERS AND CLOUDS THROUGHOUT THE AREA FROM THE DYING MCS THAT MOVED THROUGH AROUND SUNRISE. THESE CLOUDS HAVE NOW MOSTLY CLEARED OFF AND THE INSTABILITY IS BUILDING...THOUGH IT REMAINS AT A RELATIVE MIN THROUGH EAST KENTUCKY. PROBABLY OF GREATER PORTEND ARE THE STORMS CURRENTLY DEVELOPING OVER SOUTHERN ILLINOIS AND NORTH CENTRAL INDIANA. BECAUSE OF THE LAG IN THE DIURNAL HEATING TODAY...TEMPERATURES ARE STILL IN THE MIDDLE AND UPPER 70S FOR MUCH OF THE CWA...THOUGH LOW 80S ARE NOTED IN PLACES THAT HAVE MANAGED TO SEE MORE SUNSHINE. MEANWHILE...DEW POINTS ARE HOLDING IN THE LOW TO MID 60S. THE MODELS ARE IN GOOD AGREEMENT ALOFT FOR THE SHORT TERM AS THEY LIFT A COMPACT TROUGH INTO THE EASTERN GREAT LAKES...NORTH OF THE RELATIVELY FAST SOUTHWEST FLOW ALONG THE OHIO RIVER. THIS SOUTHWEST FLOW WILL CARRY WITH IT A DECENT SHORT WAVE LATER TONIGHT...THAT WILL PUSH ACROSS NORTHERN KENTUCKY BY DAWN TUESDAY. THIS WAVE WILL ALSO SERVE TO MAINTAIN THE RATHER FLAT FLOW THROUGH THE OHIO VALLEY DURING THE DAY TUESDAY WHILE A CLOSED LOW CHURNS OVER THE SOUTHERN HIGH PLAINS. THIS LOW WILL MOVE EAST DURING THE NIGHT WITH DOWNSTREAM WEAK RIDGING PASSING OVER EAST KENTUCKY. WITH THE CLOSE AGREEMENT AMONGST THE MODELS...GEM EXCLUDED...HAVE FOLLOWED A BLENDED SOLUTION USING THE NAM12 AND 00Z ECMWF FOR WEATHER DETAILS. ALSO LEANED TOWARD THE LATEST HRRR FOR THE NEAR TERM FORECASTING OF CONVECTION AND TIMING THIS EVENING. SENSIBLE WEATHER WILL BE ALL ABOUT THUNDERSTORM INITIATION THIS EVENING AS WELL AS THE EXPECTATION OF A MORE ORGANIZED CONVECTIVE SYSTEM MOVING IN FROM THE WEST LATER IN THE EVENING. THE GRIDS WERE DRAWN WITH THIS LATTER ACTIVITY IN MIND AND SEVERAL ROUNDS POSSIBLE THROUGH THE NIGHT. WHEN THE CONVECTION IS NOT AROUND PATCHY FOG CAN BE EXPECTED...MAINLY IN THE VALLEYS. THE WRF SUGGESTS THAT A LARGE CLUSTER OF STORMS WILL BE ONGOING TUESDAY MORNING AND ONLY SLOWLY EDGE OUT TO THE NORTHWEST WITH TIME. GIVEN THE UPPER AIR PATTERN AND SOME OTHER MODEL SUPPORT HAVE FOLLOWED A SIMILAR SCENARIO IN THE GRIDS. THIS WOULD ENTAIL A NON-TYPICAL DIURNAL CYCLE TO THE CONVECTION AS THE POPS WILL BE FALLING FROM WEST TO EAST WITH TIME DURING TUESDAY AFTERNOON. THIS IS PLAUSIBLE AS WELL DUE TO THE RISING HEIGHTS AND INBOUND RIDGING COMING IN AT THE MID LEVELS. EXPECT THE EBB AND FLOW OF CONVECTIVE DEVELOPMENT...SLIGHT RIDGING ALOFT...AND LOSS OF INSTABILITY WITH NIGHTFALL TO RESULT IN LOWER POPS TUESDAY NIGHT INTO WEDNESDAY MORNING. AGAIN PATCHY FOG CAN BE EXPECTED OVERNIGHT...PARTICULARLY IN THE VALLEYS. FOLLOWED A BLEND OF THE ADJMET AND INHERITED GRIDS FOR TEMPS THROUGH THE PERIOD. AS FOR POPS...ENDED UP CLOSEST TO THE MET NUMBERS...BUT JUST ON THE LOW SIDE THROUGH WEDNESDAY. .LONG TERM.../WEDNESDAY THROUGH MONDAY/ MODELS ARE IN GOOD AGREEMENT ALOFT FOR THE FIRST HALF OF THE EXTENDED PORTION OF THE FORECAST. A PROGRESSIVE CLOSED LOW WILL ROTATE ITS WAY EAST THROUGH THE PLAINS AND INTO THE MID MISSISSIPPI VALLEY BY WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY OVER THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP INTO A WAVE LATE THURSDAY INTO FRIDAY AND THEREAFTER DIFFERENCES BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. WITH THE EXCEPTION OF RE-ENFORCING ENERGY DROPPING OUT OF THE NORTHERN GREAT BASIN OF THE ROCKIES AND INTO THE UPPER MIDWEST BY LATE IN THE WEEK...DYS5-6 GENERAL TIMING OF FEATURES IS VERY SIMILAR. HOWEVER...THE GFS WITH SOME SUPPORT FROM THE GFS ENSEMBLE MEAN PUSHES THIS SECOND WAVE INTO THE OHIO VALLEY REGION BY THE WEEKEND...DYS6-7. THE ECMWF AND GEM ARE SLOWER AND MUCH FURTHER NORTH WITH THIS SECOND WAVE. THESE TIMING DIFFERENCES CONTINUE TO LOWER CONFIDENCE FOR THE LATTER PART OF THE EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE EASTERN TROUGH EVOLVES IN THE WAKE OF THE AFOREMENTIONED SECONDARY WAVE. OVERALL RUN TO RUN TRENDS HOWEVER...ARE FOR A SLOWER AND MORE NORTHERLY TRACK WITH RESPECT TO THE SECOND SYSTEM MOVING OUT OF THE ROCKIES LATE IN THE PERIOD. MADE ONLY MINOR TWEAKS TO DYS3-5 WITH SUCH GOOD AGREEMENT IN SOLUTIONS. FOLLOWED A BLEND OF THE INHERITED GRIDS...HPC GUIDANCE AND LATEST MODEL GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE FIRST PART OF THE LONG TERM...ALONG WITH MINOR TERRAIN DRIVEN ADJUSTMENTS MADE FOR MINIMUMS. WHILE CONFIDENCE IS LOW FOR THE LATTER HALF OF THE PERIOD...COULD NOT IGNORE OVERALL SLOWER AND MORE NORTHERLY TREND TO SECOND SYSTEM. CONSEQUENTLY THIS IS WHERE MOST SIGNIFICANT CHANGES WERE MADE TO THE FORECAST...BASICALLY TO TREND HIGHER ON TEMPS AND LOWER ON POPS. FOR THE POPS...ENDED UP ON THE DRYER SIDE OF MEX AND HPC GUIDANCE THROUGH THE HOLIDAY WEEKEND. && .AVIATION.../00Z TO 24Z/ IT IS A LOW CONFIDENCE FORECAST THIS TIME AROUND...WITH THUNDERSTORMS AND THEIR UNCERTAINTY BEING THE CONCERN. THUNDERSTORMS IN NORTH CENTRAL KY SHORTLY BEFORE TAF ISSUANCE POSE THE BIGGEST THREAT FOR THE NORTHERN PORTION OF THE FORECAST AREA FROM AROUND KJKL NORTH THIS EVENING BETWEEN ABOUT 00Z AND 04Z...WITH STRONG WINDS POSSIBLE. ONCE THESE PASS...IT IS NOT CLEAR HOW WELL THE OTHER STORMS PRESENT OVER WEST KY AND WEST TN EARLY IN THE EVENING WILL HOLD TOGETHER AS THEY MOVE EAST. EXTRAPOLATION OF THE ACTUAL ACTIVITY IN WEST KY AND WEST TN PUTS IT IN OUR SW COUNTIES AROUND 03Z. THE NAM AND HRRR SUGGEST ACTIVITY TO OCCUR OVERNIGHT AND TUE MORNING IN THAT AREA...WHILE THE GFS IS MUCH FURTHER NORTH TOWARD THE OH RIVER. AT THIS POINT WILL JUST INCLUDE VCTS IN TAFS AT KSME AND KLOZ FROM 03-06Z AND AGAIN FROM 11Z ON. FURTHER NORTH...INCLUDING KJKL...HAVE USED A BREAK IN THE PRECIP THREAT OVERNIGHT AND ON TUE MORNING...WITH VCTS USED AGAIN ON TUE AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM EDT TUESDAY FOR KYZ044- 050>052-059-060-104-106. && SHORT TERM...GREIF/HAL LONG TERM....RAY AVIATION...HAL
Hazardous weather outlook, May 23, 3:40 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT MON MAY 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 340 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE ANTICIPATED THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. BRIEF HEAVY RAINS WILL BE POSSIBLE FROM THE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...TUESDAY THROUGH SATURDAY. SOME OF THE STORMS ON TUESDAY AND WEDNESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH WEDNESDAY. GREIF
In the hours before
Special weather statement, May 23, 7:50 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 750 PM EDT MON MAY 23 2011 KYZ044-240045- FLEMING- 750 PM EDT MON MAY 23 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING COUNTY BETWEEN 8 PM AND 845 PM EDT MONDAY EVENING... AT 745 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 18 MILES NORTH OF CYNTHIANA TO 8 MILES WEST OF CYNTHIANA TO 7 MILES WEST OF LAWRENCEBURG...MOVING EAST AROUND 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 820 PM EDT...NEPTON AROUND 825 PM EDT...MOUNT CARMEL AROUND 835 PM EDT...PECKS RIDGE AROUND 840 PM EDT...TILTON AROUND 845 PM EDT... PEOPLE SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF AROUND AN INCH IN AN HOUR...GUSTY WINDS OF AROUND 40 MPH...FREQUENT LIGHTNING...AND POSSIBLY SMALL HAIL IN FLEMING COUNTY.
Special weather statement, May 23, 8:15 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 815 PM EDT MON MAY 23 2011 KYZ114>117-240100- OWSLEY-PERRY-CLAY-LESLIE- 815 PM EDT MON MAY 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING LOCATIONS THROUGH 9 PM EDT MONDAY EVENING... SOUTHEASTERN OWSLEY... WEST CENTRAL PERRY... NORTHERN CLAY AND NORTHWESTERN LESLIE. AT 814 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR URBAN...OR NEAR MANCHESTER...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MILL POND AROUND 820 PM EDT...WILD CAT AROUND 825 PM EDT...ONEIDA AROUND 830 PM EDT...NEWFOUND AROUND 835 PM EDT...MISTLETOE AROUND 840 PM EDT... PEOPLE SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF UP TO 40 MPH... FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| May 23, 8:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 23, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| May 24, 7:45 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 45 min |
| May 24, 8:16 AM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 44 min |
| May 24, 9:01 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 119 min |
| May 24, 9:08 AM EDT | Areal Flood Advisory | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 112 min |
| May 24, 1:34 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 41 min |
| May 24, 2:39 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| May 24, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 47 min |
| May 24, 3:08 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 4 hr |
| May 24, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 48 min |
| May 24, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 50 min |
| May 24, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 19 min |
| May 24, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 45 min |
| May 24, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 29 min |
| May 24, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 63 min |
| May 24, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 56 min |
| May 24, 4:36 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Wayne, Whitley | 3 hr |
| May 24, 4:41 PM EDT | Tornado Warning | JKL | Harlan | 19 min |
| May 24, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 23 min |
| May 24, 5:02 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| May 24, 6:34 PM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.